Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 162, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 13, 2016, 8:20 PM EDT for Clinch County, Echols County, Georgia. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 8:20 PM EDT (00:20 UTC)
- Expired
- Aug 13, 2016, 8:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinch County, GA, Echols County, GA
The radar
The Moody AFB radar (KVAX), 44 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:30 PM EDT | TSTM WND DMG | W Fargo, GA | POWER LIENS AND TREES WERE BLOWN DOWN ALONG ALFRED GRIFFIS ROAD AND MLK DRIVE IN FARGO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1941 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654
WUUS52 KJAX 140020
SVRJAX
GAC065-101-140045-
/O.NEW.KJAX.SV.W.0162.160814T0020Z-160814T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ECHOLS COUNTY IN SOUTHEASTERN GEORGIA...
SOUTHEASTERN CLINCH COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 845 PM EDT
* AT 819 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
FARGO...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FARGO AND NEEDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3095 8266 3091 8249 3084 8249 3082 8250
3082 8245 3060 8245 3061 8268
TIME...MOT...LOC 0019Z 189DEG 35KT 3071 8254
HAIL...1.00IN
WIND...60MPH
$$
PETERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:58 PM EDT, 6 hours 22 minutes earlier.
Area forecast discussion, Aug 13, 1:58 PM EDT, 6 hours 22 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 158 PM EDT SAT AUG 13 2016 .NEAR TERM...This afternoon through Sunday... Both sea breezes were developed and advancing inland this afternoon with NNW to SSE oriented cloud streaks indicative of the low level ridge axis just north of the local area and prevailing steering flow pushing convection to the NNW. A few cells were starting to pop across Flagler and St. Johns counties this hour...and anticipate additional initiation farther west across NE Florida through the afternoon. Area of enhanced cumulus near our western Ga zones will also start to precipitate soon. Through the afternoon and into the early evening...sea breeze and convective outflow forcing will focus across the interior of the CWA with outflow/boundary mergers between the I-75 and Highway 301 corridors with clearing across our zones generally east of the St. Johns River basin into the evening. Drier and cooler mid/upper level air over the area on the WNW side of an upper level low retrograding across S Fl will keep convection scattered in coverage...but could also enhance downburst potential with evaporative cooling and steeper lapse rates present in stronger cells. The main convective concerns will be strong gusty winds of 40-50 mph and excessive lightning across interior locations late this afternoon and evening. High temps will top out in the low/mid 90s inland with the coast already cooling into the mid 80s with the east coast sea breeze pushing inland. Tonight convective will fade in coverage and intensity after sunset across our western zones with clearing skies after midnight. Could see some patchy fog and low stratus form inland across the Suwannee River Valley after midnight as low temps fall into the low/mid 70s inland to upper 70s/near 80 along the Atlantic coast and St. Johns River basin. Sunday the upper level low will be across the eastern Gulf with a deeper and more moist southerly upper level flow over the area on the eastern side of the vortex. In addition to cooler temps and a moisture surge from the south...increasing PVA rotating northward around the low will sweep across our Fl zones during peak heating...then progress northward across our SE Ga zones into the evening. In the lower levels a stronger easterly flow is expected...which will push the east coast sea breeze inland a bit faster than today and focus the highest rain chances across our inland zones toward the I-75 corridor where sea breezes/outflows will converge as upper level dynamical support pivots above and low level instability is maximized. In total...appears convective ingredients will be more favorable for strong to isolated severe storms Sunday afternoon across our inland zones which could produce strong downbursts. Temperatures will remain near recent values with highs in the low/mid 90s inland to upper 80s coast. .SHORT TERM /Monday through Tuesday Night/... High pressure at surface and aloft strengthen somewhat while moving very little during this period...enhancing onshore component of low-level flow. This should continue pattern with better rainfall chances over the interior counties compared to coastal counties. Consensus guidance following this with chance POP values well inland...slight chance values closer to the coast due to lesser expected coverage. High temps both days will range from upper 80s coast to around 90 i-95 corridor and 90-95 range further inland. .LONG TERM...Wednesday Through Saturday/... Little change in surface/upper pattern until Thursday...as shortwave trough moves eastward over mid-Atlantic region Thursday/Friday...causing upper ridge over our area to weaken and shift south/east..leading to a more southerly surface flow over our area Fri/Sat. This will support better rain chances for coastal counties. Near normal temperatures are forecast for coastal counties...slightly above normal further inland. && .AVIATION... Prevailing VFR conditions with restrictions possible this afternoon and evening in scattered convection at inland terminals. Atlantic coast sea breeze was west of SGJ...SSI and soon CRG with TS not advertised...while VCTS was still included at the other terminals through this evening. Precip will fade inland with a NNW drift with clearing skies overnight. SREF model guidance suggested a low potential for some patchy shallow ground fog and low stratus mainly near and west of the I-75 corridor Sunday morning but confidence not high enough at this time to include in forecast for GNV. && .MARINE... Surface high pressure will dominate northeast of the local waters which will continue a prevailing southeast flow over the local waters. Daytime sea breezes will increase magnitudes to near 15 kts at times along the coast with nocturnal land breezes shifting the winds offshore early in the morning. Combined seas will generally range below 3 ft. Rip Currents: Low risk today and Sunday. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 95 74 94 / 30 20 10 30 SSI 78 89 79 89 / 10 10 10 20 JAX 74 92 75 92 / 10 30 10 30 SGJ 76 89 78 88 / 10 30 10 30 GNV 72 92 74 92 / 40 60 20 50 OCF 72 92 74 93 / 40 60 30 40 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Enyedi/Wolf/Nelson
Hazardous weather outlook, Aug 13, 9:49 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 949 AM EDT SAT AUG 13 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-141400- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 949 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...MAINLY OVER INLAND AREAS. STORM MOTION WILL GENERALLY BE TOWARDS THE NORTH NORTHWEST AROUND 10 TO 15 MPH. A FEW STRONG STORMS WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 13, 5:11 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 511 PM EDT SAT AUG 13 2016 FLZ032-132200- CLAY FL- 511 PM EDT SAT AUG 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 600 PM EDT... AT 511 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDDLEBURG...MOVING NORTHWEST AT 10 MPH. HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCATIONS IMPACTED INCLUDE... MIDDLEBURG...PENNEY FARMS AND ASBURY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3002 8177 2990 8182 2996 8200 3014 8187 TIME...MOT...LOC 2111Z 120DEG 7KT 3000 8182 PETERSON
Special weather statement, Aug 13, 5:35 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 535 PM EDT SAT AUG 13 2016 FLZ025-032-132215- CLAY FL-INLAND DUVAL FL- 535 PM EDT SAT AUG 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND SOUTHWESTERN DUVAL COUNTIES UNTIL 615 PM EDT... AT 535 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OAKLEAF PLANTATION...OR NEAR MIDDLEBURG...MOVING NORTH AT 15 MPH. HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCATIONS IMPACTED INCLUDE... MIDDLEBURG...DOCTORS INLET...CECIL FIELD...ORTEGA... OAKLEAF PLANTATION...LAKESIDE...BELLAIR-MEADOWBROOK TERRACE... JACKSONVILLE HEIGHTS AND ASBURY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3004 8176 3005 8195 3028 8199 3027 8170 TIME...MOT...LOC 2135Z 185DEG 12KT 3012 8186 PETERSON
Special weather statement, Aug 13, 5:40 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
540 PM EDT SAT AUG 13 2016
FLZ036-132230-
ALACHUA FL-
540 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALACHUA COUNTY UNTIL
630 PM EDT...
AT 540 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ORANGE HEIGHTS...OR NEAR MELROSE...MOVING WEST AT 5 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HAWTHORNE...NEWNANS LAKE...ORANGE HEIGHTS...ROCHELLE...
WALDO AND GROVE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2956 8227 2981 8227 2978 8208 2976 8208
2976 8207 2975 8206 2974 8206 2974 8205
2961 8206
TIME...MOT...LOC 2140Z 089DEG 5KT 2967 8213
PETERSONSpecial weather statement, Aug 13, 6:26 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EDT SAT AUG 13 2016
GAZ132-132300-
COFFEE GA-
626 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COFFEE COUNTY UNTIL 700
PM EDT...
AT 626 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DOUGLAS...MOVING NORTH AT 15 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON AND WEST GREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3177 8285 3167 8284 3167 8263 3166 8262
3141 8275 3149 8296 3166 8291
TIME...MOT...LOC 2226Z 186DEG 12KT 3152 8284
CORDEROSpecial weather statement, Aug 13, 7:30 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
730 PM EDT SAT AUG 13 2016
FLZ022-030-140015-
UNION FL-COLUMBIA FL-
730 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLUMBIA AND WESTERN
UNION COUNTIES UNTIL 815 PM EDT...
AT 730 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LULU...OR 9 MILES NORTHWEST OF LAKE BUTLER...MOVING NORTHWEST AT 15
MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...COLUMBIA...PALESTINE COMMUNITY...FIVE POINTS...GROVES...
WATERTOWN...LULU...UPLAND PINES AND PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3031 8255 3020 8245 3014 8246 3014 8241
3006 8234 2993 8244 2993 8247 2994 8249
2994 8252 2993 8253 2992 8255 2993 8255
2992 8257 3014 8275
TIME...MOT...LOC 2330Z 138DEG 13KT 3009 8248
PETERSONSpecial weather statement, Aug 13, 7:47 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
747 PM EDT SAT AUG 13 2016
FLZ020-022-GAZ162-140030-
COLUMBIA FL-HAMILTON FL-ECHOLS GA-
747 PM EDT SAT AUG 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA...
NORTHEASTERN HAMILTON AND SOUTHEASTERN ECHOLS COUNTIES UNTIL 830 PM
EDT...
AT 747 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF BELMONT...OR 13 MILES NORTHEAST OF WHITE
SPRINGS...MOVING NORTHWEST AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
NEEDMORE AND BELMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3072 8266 3072 8262 3071 8261 3066 8258
3059 8258 3059 8253 3047 8246 3036 8263
3058 8288
TIME...MOT...LOC 2347Z 143DEG 11KT 3048 8260
PETERSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:47 PM EDT | Severe Thunderstorm Warning | JAX | Clinch | 28 min |
| Aug 13, 8:57 PM EDT | Special Weather Statement | JAX | Jeff Davis | 18 min |
| Aug 13, 9:20 PM EDT | Special Weather Statement | JAX | Coffee | 40 min |
| Aug 13, 10:02 PM EDT | Areal Flood Advisory | JAX | Atkinson, Bacon, Coffee, Ware | 118 min |
| Aug 14, 6:38 PM EDT | Special Weather Statement | JAX | Clinch | 52 min |
| Aug 14, 6:43 PM EDT | Severe Thunderstorm Warning | JAX | Echols | 47 min |
| Aug 14, 7:05 PM EDT | Special Weather Statement | JAX | Echols | 25 min |
| Aug 14, 7:13 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 17 min |
| Aug 14, 7:29 PM EDT | Special Weather Statement | JAX | Atkinson | 46 min |
| Aug 14, 7:48 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.